Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had an anaesthetic. ECG reading sinus rhythm with occasional ventricular premature complexes. What does it mean?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
my husband has just returned home from having an anaesethic and gave me this ecg which reads sinus rythm with occasional ventricular premature complexes with frequent supraventricular premature complexes
Posted Sun, 15 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 30 minutes later
Brief Answer:
Needs clinical correlation and ECHO.

Detailed Answer:
Respected Ma'm
1. The ECG shows sinus rhythm with a single ventricular premature complex with a run of atrial tachycardia with left atrial abnormality with a marginally prolong QTc with left anterior hemiblock.
2. None of them has a definite association with heart disease except for Left atrial abnormality. This is likely due to effect of high blood pressure on his heart.
3. Rest of the findings can be there in a normal heart but may also be associated with heart disease. the other indicator of heart disease will be undue shortness of breath on exertion, chest heaviness/ discomfort on exercise/ carrying weights/ running/ using stairs, swelling of feet, episodes of loss of consciousness, transient vertigo, blackout, unexplained fall etc. Please let me know if he has any of these. Please also share if he has any other medical illness and any other medicine he is taking.
4. Next step in such circumstances is usually to get a cardiac ultrasound (echocardiography) done to rule out any serious anomaly.
Hope this provides some insight into the issue. I am waiting for your follow-up question with details.
Sukhvinder Singh

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor